[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1979

Ultraviolet Irradiation-Induced InflammationEffects of Steroid and Nonsteroid Anti-inflammatory Agents

Author Affiliations

From the Department of Dermatology, University of Miami School of Medicine.

Arch Dermatol. 1979;115(12):1421-1423. doi:10.1001/archderm.1979.04010120019008
Abstract

The effect of combined topical applications of a steroid and nonsteroid antiinflammatory agent on erythema induced by ultraviolet-B irradiation (UV-B) was evaluated. In human volunteers, the combination more effectively suppressed UV-B-induced erythema than either agent alone. When applied singly, the nonsteroid agent was far more effective than the steroid. The combination, or either agent alone, was most effective when applied immediately after irradiation. This study demonstrates that for the treatment of UV-B-induced erythema, the anti-inflammation effects of these two classes of anti-inflammatory agents are greater when used in combination than when either agent is used alone. However, the effect of the combination in this study is not sufficiently long-lasting to be therapeutically useful.

(Arch Dermatol 115:1421-1423, 1979)

×